Does long term use of the depo provera shot cause permanent infertility?


#1

Hi everyone. I have been on the depo provera shot off and on for several years. About a month ago, I stopped taking the shot due my religious beliefs. I have also completely ceased any premarital sexual behavior.

Anyway, a couple of years ago, I went off the shot after having been on it continuously for at least 3 years. 2 years later, I still was not having regular periods. Could it be that the shot has rendered me permanently infertile?


#2

That may be what has caused your issues… I have heard of fertility issues following that shot, but I’m not sure it’s universal… but who knows if it’s actually permanent… :shrug:

Consider getting a recommendation to a Reproductive Endocrinologist… or a pro-life OB/GYN (see this link… onemoresoul.com/nfp-providers)…

You’ll be in my prayers… you’ve definitely made the RIGHT change in your life and I’ll pray that you’ll return to full health in good time! :slight_smile:


#3

Everyone is different. It is unlikely you've been rendered infertile permantely.

Coming off these kinds of contraceptives, the pill and the shot primarily, some women can get pregnant within a month, others can take a few years.

Unless you go to a doctor, you'll have to wait till you're married and attempting to fall pregnant to know for sure.

Congrats on your choice to the pure life.


closed #4

DISCLAIMER: The views and opinions expressed in these forums do not necessarily reflect those of Catholic Answers. For official apologetics resources please visit www.catholic.com.